|CRIX BELLY De-Mystified?
Jul 22, 1997
I have read with interest the few recent Q&A's regarding bloating in persons taking Crixivan. What some may not realize unless they read the very fine print on the booklet that comes with the drug, Crixivan is substantially composed of pure Lactose...and for those of us who are SUBSTANTIALLY lactose intolerant, this creates an uncomfortable situtaion, to say the least. I can eat only very small meals becuase I feel that I have no room for a normal healthful adult meal...but I am grateful for the good result I am experiecning on the drug. Q: can't they find some other inert(?) compound to put in the capsule? It's bad enough to suffer drug side effects that cannot be avoided, but this one seems to be remediable. Your thoughts, please...and thanks for your good works.
| Response from Dr. Cohen
I'm posting your suggestion, but I can't comment on whether or not it accounts for the so-called "Crix Belly." While it may account for some people's gastrointestinal symptoms, I don't think it would explain everything. In some cases, people taking Crixivan complain of increased abdominal girth without any other symptoms, which would not be characteristic of lactose intolerance.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.